Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 224, NWS Denver/Boulder, CO

August 10, 2009Adams County, Arapahoe County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 10, 2009, 1:17 AM MDT for Adams County, Arapahoe County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2009, 1:17 AM MDT (07:17 UTC)
Expired
Aug 10, 2009, 2:00 AM MDT
In force
43 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

Counties Adams County, CO, Arapahoe County, CO

The radar

The Denver radar (KFTG), 18 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
2871 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:50 PM MDT, 10 hours 27 minutes earlier.

Area forecast discussion, Aug 9, 2:50 PM MDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT SUN AUG 9 2009

.SHORT TERM...LOOKS LIKE ANOTHER ACTIVE PERIOD TONIGHT.  SUBSIDENCE
BEHIND THE UPPER TROF OVR WRN SOUTH DAKOTA THIS AFTN WILL LIFT TO
THE NORTHEAST AHD OF ANOTHER SYSTEM OVER NERN UT.  STLT/RUC
INDICATING THIS SYSTEM WL SLIP OVER THE CWFA OVERNIGHT. PLENTY OF
INSTBY OVER THE NERN PLAINS WITH CAPES IN THE 1200-2200 J/KG THIS
AFTN.  MUCH OF THIS HAS BEEN CAPPED BUT LOW LEVEL UPSLOPE AND QG
ASCENT ASSOCIATED WITH THE SHORT WAVE SHOULD BE SUFFICEINT TO
INITIATE DEEP CONVECTION.  UPPER LEVEL WINDS AROUND 50 KTS AT 300 MB
SO PLENTY OF SHEAR TO PRODUCE SEVERE THUNDERSTORMS.  TNGT COULD BE A
REPEAT OF LAST NIGHT WITH THE STORMS PRODUCING PRIMARILY LARGE HAIL
AND DAMAGING WINDS.  HEAVY RAIN...FLOODING AND ISOLATED TORNADOES
CANNOT BE RULED OUT EITHER.  MDLS INDICATE SOME OF THE STORMS COULD
AGAIN LINGER WELL PAST MIDNIGHT.  ON MONDAY...THERE MAY AN ISOLATED
SHOWERS OR THUNDERSTORM OVER THE NERN PLAINS MONDAY MORNING.  A
WESTERLY FLOW ALOFT WILL BE OVER THE STATE THROUGH THE DAY WITH
SUFFICIENT MSTR OVER THE NERN PLAINS FOR MORE TSTMS IN THE
AFTERNOON.  EAST-SOUTHEASTERLY SFC WINDS COULD INDUCE A WEAK DENVER
CYCLONE IN THE AFTN. CAPES STILL HIGHS IN THE AFTN IN THE 1200-2200
J/KG RANGE.  SVR THUNDERSTORMS AGAIN A RISK IN THE AFTN...BUT IT
SHUD BE TO THE EAST AND SOUTH OF THE DENVER AREA IN THE NEIGHBORHOOD
OF THE PALMER DIVIDE.

.LONG TERM...WILL CONTINUE TO SEE WEAK MID-LEVEL SHORTWAVES PASSING
BY FROM TIME TO TIME DURING THE UPCOMING WEEK...CARRIED ALONG BY
WEAK TO MODERATE WEST-NORTHWEST FLOW ALOFT. SFC FLOW EAST OF THE
MTNS ALSO FORECAST REMAIN LIGHT WITH THE USUAL DIURNAL SHIFTS IN
WIND DIRECTION. HOWEVER IT/S OUT ACROSS THE EASTERN THIRD OF THE
CWFA WHERE MODELS SHOW BIT OF A STRONGER SLY LOW-LEVEL FLOW DVLPG
DURING THE AFTERNOON/EVENING HOURS TUESDAY AND WEDNESDAY. MODELS
SHOW THESE WINDS ADVECTING +50F DEWPT AIR NWRD FROM THE TEXAS
PANHANDLE. IT/S WITHIN THIS TONGUE OF MOIST AIR THAT THE NAM AND
GFS INDICATE LATE AFTERNOON/EVENING SFC BASED CAPE VALUES IN THE
1500-2400 J/KG RANGE. THOUGH CAPES NOT AS HIGH ON THE DRIER GFS. AND
FAVORABLE DEEP LAYER SHEAR ALONG THE 850-700MB THETA-E AXIS...MAY BE
SUFFICIENT TO SUPPORT A FEW SUPERCELLS BOTH DAYS...MOST LIKELY OVER
THE HIGHER TERRAIN OF THE PALMER DIVIDE OF EASTERN DOUGLAS...ELBERT
AND NRN LINCOLN COUNTIES. HAIL AND HEAVY RAIN THE USUAL SVR WEATHER
SUSPECTS...BUT WITH PROGGED 0-3KM HELICITIES OVER 250M2/S2 IN THE
AREA...CAN/T RULE OUT A STRAY TORNADO OR TWO. OVERALL...LOOKS LIKE A
RELATIVELY DRY AND SEASONABLY WARM EXTENDED PERIOD WITH PCPN CHANCES
FOR THE MOST PART REMAINING BELOW 25 PCT. THURSDAY APPEARS WILL BE
THE DRIEST DAY AS MODELS SHOWING THE UPPER LEVEL RIDGE AXIS PASSING
FOR THE AREA DURING THE DAY AND TEMPS ALOFT AT THEIR WARMEST DURING
THE AFTERNOON AND OVERNIGHT PD.

OUT TO THURSDAY...NAM...GFS...ECMWF AND UKMET ARE IN REASONABLY
DECENT AGREEMENT. BY FRIDAY THE MEDIUM RANGE MODELS BEGIN TO STRAY
APART. WON/T EVEN TALK ABOUT HOW DISSIMILAR THEY LOOK FOR NEXT WEEK.
ANYHOW...BOTH THE GFS AND ECMWF SHOW A TROUGH TAKING SHAPE OFF THE
PACIFIC NORTHWEST COAST AND THE BACKSIDE TO THE UPPER RIDGE SITTING
OVER COLORADO. OVER THE WEEKEND...THE EC SHOWS A POWERFUL NRN BRANCH
OF THE POLAR JET TAKING A NOSE DIVE DOWN THE PACIFIC COAST WHERE IT
CARVES OUT A DEEP/ROBUST SHORTWAVE TROUGH OVER THE PACIFIC
NORTHWEST. WHILE THE GFS SHOWS A BROAD LESS THAN IMPRESSIVE WAVE
TAKING SHAPE AND MOVING ONSHORE ON SATURDAY. BY SUNDAY...THE EC
DRIVES A COLD CORE CLOSED LOW/UPPER TROUGH EASTWARD OVER THE
NRN/CNTRL ROCKY MTN REGION. WHILE THE GFS SHOWS A BROAD POORLY
ORGANIZED TROUGH HANGING BACK OVER THE CALIFORNIA COAST WITH LITTLE
MORE THAN ZONAL FLOW OVER COLORADO. SO FOR NOW...WITH SO MANY MIXED
SIGNALS... WILL REFRAIN FROM MAKING ANY ADJUSTMENTS TO THE FCST
BEYOND FRIDAY.

&&

.AVIATION...ESELY SFC WINDS WL CONTINUE INTO THE EVNG HOURS.  UPPER
LEVEL DISTURBANCE OVER NERN UT WILL MOVE ACROSS THE CWFA TONIGHT.
BEST WINDOW FOR STORMS TNGT WL BE BETWEEN 01Z-05Z TIME FRAME SO HAVE
HEDGED THE TAFS IN THAT DIRECTION.  HEAVY RAIN...STG TSTMS WINDS AND
HAIL AGAIN A GOOD BET.  CIGS/VSBYS VFR WITH MVFR RESTRICTIONS
POSSIBLE WITH THE TSTMS.  SFC WNDS WILL SWITCH TO DRAINAGE AFTER 06Z
SO DO NOT ANTICIPATED LOW CLOUDS/FOG AT THIS TIME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

COOPER/BAKER
Hazardous weather outlook, Aug 9, 10:33 AM MDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1033 AM MDT SUN AUG 09 2009

COZ030>051-101200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1033 AM MDT SUN AUG 09 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY DEVELOP AFTER 5 PM THIS AFTERNOON NEAR
THE FOOTHILLS AND OVER THE PALMER DIVIDE AND THEN SPREAD EASTWARD
OVER THE PLAINS TONIGHT.  A FEW SEVERE THUNDERSTORMS COULD PRODUCE
LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS IN EXCESS OF
60 MPH. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE.  VERY HEAVY
RAIN MAY ALSO OCCUR IN A FEW LOCATIONS AS WELL WITH RAINFALL AMOUNTS
UP TO 2 INCHES IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND
EVENING DURING THE UPCOMING WEEK...WITH SOME STORMS ON THE PLAINS
POSSIBLY LINGERING BEYOND MIDNIGHT. ONE OR TWO OF THESE STORMS MAY
PRODUCE HAIL AND LOCALLY HEAVY RAINFALL...MORE LIKELY DURING THE
OVERNIGHT HOURS. STRONG SOLAR HEATING COUPLED WITH THE PASSAGE OF
WEAK UPPER AIR DISTURBANCES WILL PRODUCE THIS DAILY ROUND OF
CONVECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM.

COOPER/BAKER

In the hours before

Special weather statement, Aug 9, 8:21 PM MDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
821 PM MDT SUN AUG 9 2009

COZ039-040-100245-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
821 PM MDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EAST CENTRAL JEFFERSON COUNTY
  SOUTHWESTERN ADAMS COUNTY
  CENTRAL DENVER COUNTY

AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED OVER NORTHEASTERN LAKEWOOD...
OR 7 MILES WEST OF DENVER...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHEAT
RIDGE...NORTHEASTERN LAKEWOOD...NORTHWESTERN DENVER...SOUTHWESTERN
COMMERCE CITY AND SOUTHEASTERN ARVADA.

LAT...LON 3982 10489 3970 10488 3967 10512 3980 10516
TIME...MOT...LOC 0221Z 256DEG 17KT 3973 10508
Special weather statement, Aug 9, 8:47 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
847 PM MDT SUN AUG 9 2009

COZ040-100315-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
847 PM MDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ARAPAHOE COUNTY
  SOUTHWESTERN ADAMS COUNTY
  DENVER COUNTY

AT 847 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED OVER CENTRAL DENVER...MOVING
EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY
AFB...WATKINS...FEDERAL HEIGHTS...DENVER INTERNATIONAL AIRPORT...
SOUTHEASTERN WESTMINSTER...SOUTHWESTERN THORNTON...NORTHERN DENVER...
COMMERCE CITY AND NORTHERN AURORA.

LAT...LON 3992 10461 3969 10459 3969 10501 3987 10503
TIME...MOT...LOC 0247Z 253DEG 14KT 3976 10496
Special weather statement, Aug 9, 10:48 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1048 PM MDT SUN AUG 9 2009

COZ040-041-045-046-100515-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
1048 PM MDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ELBERT COUNTY
  CENTRAL ARAPAHOE COUNTY
  SOUTH CENTRAL ADAMS COUNTY

AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 14 MILES SOUTH OF WATKINS...OR
23 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS...
STRASBURG...MANILA VILLAGE...BYERS...BENNETT AND EASTERN AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3979 10421 3946 10423 3944 10465 3977 10463
TIME...MOT...LOC 0448Z 228DEG 17KT 3955 10459
Local storm report, Aug 9, 10:55 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1055 PM MDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             4 NNW AURORA            39.75N 104.85W
08/09/2009  E1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            JUNCTION OF 1-70 AND 1-225.

0810 PM     HAIL             2 S GOLDEN              39.71N 105.21W
08/09/2009  E0.75 INCH       JEFFERSON          CO   PUBLIC

0640 PM     HAIL             8 S HAXTUN              40.53N 102.63W
08/09/2009  M1.75 INCH       PHILLIPS           CO   TRAINED SPOTTER

            MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.

0630 PM     HAIL             14 SW HAXTUN            40.50N 102.82W
08/09/2009  E3.00 INCH       LOGAN              CO   TRAINED SPOTTER

            HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.

0629 PM     HAIL             2 N ST PETERSBURG       40.59N 102.82W
08/09/2009  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

0624 PM     HAIL             6 S FLEMING             40.59N 102.84W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0614 PM     HAIL             FLEMING                 40.68N 102.84W
08/09/2009  E2.00 INCH       LOGAN              CO   PUBLIC

0612 PM     HAIL             3 SW FLEMING            40.65N 102.88W
08/09/2009  M1.75 INCH       LOGAN              CO   CO-OP OBSERVER

0552 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  E1.75 INCH       LOGAN              CO   PUBLIC

0545 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MARBLE TO QUARTER SIZE HAIL COVERING GROUND.

0545 PM     HAIL             10 NE STERLING          40.75N 103.08W
08/09/2009  E1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY 1/2 TO 3/4 INCH.

&&

CLB
Local storm report, Aug 9, 11:13 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1113 PM MDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             20 S BENNETT            39.47N 104.42W
08/09/2009  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

0854 PM     HAIL             4 NNW AURORA            39.75N 104.85W
08/09/2009  E1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            JUNCTION OF 1-70 AND 1-225.

0810 PM     HAIL             2 S GOLDEN              39.71N 105.21W
08/09/2009  E0.75 INCH       JEFFERSON          CO   PUBLIC

0640 PM     HAIL             8 S HAXTUN              40.53N 102.63W
08/09/2009  M1.75 INCH       PHILLIPS           CO   TRAINED SPOTTER

            MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.

0630 PM     HAIL             14 SW HAXTUN            40.50N 102.82W
08/09/2009  E3.00 INCH       LOGAN              CO   TRAINED SPOTTER

            HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.

0629 PM     HAIL             2 N ST PETERSBURG       40.59N 102.82W
08/09/2009  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

0624 PM     HAIL             6 S FLEMING             40.59N 102.84W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0614 PM     HAIL             FLEMING                 40.68N 102.84W
08/09/2009  E2.00 INCH       LOGAN              CO   PUBLIC

0612 PM     HAIL             3 SW FLEMING            40.65N 102.88W
08/09/2009  M1.75 INCH       LOGAN              CO   CO-OP OBSERVER

0552 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  E1.75 INCH       LOGAN              CO   PUBLIC

0545 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MARBLE TO QUARTER SIZE HAIL COVERING GROUND.

0545 PM     HAIL             10 NE STERLING          40.75N 103.08W
08/09/2009  E1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY 1/2 TO 3/4 INCH.

&&

CLB
Local storm report, Aug 9, 11:29 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1129 PM MDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             20 SSE BENNETT          39.49N 104.28W
08/09/2009  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

            CORRECTED LOCATION.

0854 PM     HAIL             4 NNW AURORA            39.75N 104.85W
08/09/2009  E1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            JUNCTION OF 1-70 AND 1-225.

0810 PM     HAIL             2 S GOLDEN              39.71N 105.21W
08/09/2009  E0.75 INCH       JEFFERSON          CO   PUBLIC

0640 PM     HAIL             8 S HAXTUN              40.53N 102.63W
08/09/2009  M1.75 INCH       PHILLIPS           CO   TRAINED SPOTTER

            MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.

0630 PM     HAIL             14 SW HAXTUN            40.50N 102.82W
08/09/2009  E3.00 INCH       LOGAN              CO   TRAINED SPOTTER

            HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.

0629 PM     HAIL             2 N ST PETERSBURG       40.59N 102.82W
08/09/2009  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

0624 PM     HAIL             6 S FLEMING             40.59N 102.84W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0614 PM     HAIL             FLEMING                 40.68N 102.84W
08/09/2009  E2.00 INCH       LOGAN              CO   PUBLIC

0612 PM     HAIL             3 SW FLEMING            40.65N 102.88W
08/09/2009  M1.75 INCH       LOGAN              CO   CO-OP OBSERVER

0552 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  E1.75 INCH       LOGAN              CO   PUBLIC

0545 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MARBLE TO QUARTER SIZE HAIL COVERING GROUND.

0545 PM     HAIL             10 NE STERLING          40.75N 103.08W
08/09/2009  E1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY 1/2 TO 3/4 INCH.

&&

CLB

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:14 PM MDTSevere Thunderstorm WarningBOULogan, Phillips46 min
Aug 9, 6:59 PM MDTSevere Thunderstorm WarningBOUPhillips31 min
Aug 9, 7:58 PM MDTSpecial Weather StatementBOUJefferson32 min
Aug 9, 8:21 PM MDTSpecial Weather StatementBOUDenver24 min
Aug 9, 8:47 PM MDTSpecial Weather StatementBOUDenver28 min
Aug 9, 8:56 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver31 min
Aug 9, 10:48 PM MDTSpecial Weather StatementBOUArapahoe27 min
Aug 9, 10:57 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert33 min
Aug 9, 11:29 PM MDTSevere Thunderstorm WarningBOUElbert46 min
Aug 10, 12:47 AM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe28 min
Aug 10, 12:52 AM MDTSevere Thunderstorm WarningBOUWashington38 min
Aug 10, 1:25 AM MDTSevere Thunderstorm WarningBOUElbert35 min
Aug 10, 1:44 AM MDTSevere Thunderstorm WarningBOUElbert46 min
Aug 10, 1:58 AM MDTSevere Thunderstorm WarningBOUArapahoe32 min
Aug 10, 2:38 AM MDTSpecial Weather StatementBOUElbert22 min
Aug 10, 2:45 AM MDTSevere Thunderstorm WarningBOUElbert45 min
Aug 10, 3:03 AM MDTSevere Thunderstorm WarningBOULincoln42 min
Aug 10, 3:33 AM MDTTornado WarningBOULincoln27 min
Aug 10, 3:38 AM MDTAreal Flood AdvisoryBOULincoln97 min
Aug 10, 4:00 AM MDTTornado WarningBOULincoln21 min
Aug 10, 4:34 AM MDTSevere Thunderstorm WarningBOULincoln41 min
Aug 10, 4:21 PM MDTSevere Thunderstorm WarningBOUWeld54 min
Aug 10, 4:24 PM MDTSpecial Weather StatementBOUArapahoe36 min
Aug 10, 5:25 PM MDTSpecial Weather StatementBOUDenver35 min
Aug 10, 5:30 PM MDTSpecial Weather StatementBOUElbert30 min
Aug 10, 5:33 PM MDTSpecial Weather StatementBOUWeld57 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.